advertisement
Question
Posted by: Liza | 2004/12/07

Rivotril

I'm currently taking this as a mood stabiliser, although my psychiatrist said that I must gradually reduce the dose. (Doing it with a quarter tablet each week) My problem is that I hate what it does to me - makes me feel doped up and disassociated. What would be the effects of stopping it immediately? I'm currently on 2 tabs at night (0.5mg tabs) and half in the morning and afternoon.

Thanx
Liza

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I actually have no idea why so many doctors are suddenly using Rivotril as a mood stabilizer, when there are so many other kood stabilizers around, with better evidence of their value, and many at lower cost. It is highly sedative, which is one of the reasons why I have NEVEr ever prescribed it. But then I suppose I've not been visited by the smoothly persuasive Rovotril sales reps.
it's hardly ever a good idea to suddenly stop ANY very sedative drug, and you are still on a significant dosage of it. And if you need a mood stabilizer, you need one, and would do better to see a different shrink for a second opinion about this, and, if he/she agrees that you could do better than Rivotril, then plan together a wise regimen for cutting down on the Rivotril while switiching to the new drug.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement